Alert archive / Wyoming / Tornado Warnings in 2025

Tornado Warning 14, NWS Cheyenne, WY

August 1, 2025Laramie County, Wyoming

NWS Cheyenne, WY issued this tornado warning at Aug 1, 2025, 5:42 PM MDT for Laramie County, Wyoming. It was in force for 33 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2025, 5:42 PM MDT (23:42 UTC)
Expired
Aug 1, 2025, 6:15 PM MDT
In force
33 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 3 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 5:52 PM MDTHAIL 1.52 Sw Cheyenne, WYReport from mPING: Ping Pong Ball (1.50 in.).
Aug 1, 5:55 PM MDTHAIL 1.52 Ne Warren Af Base, WYReport from mPING: Ping Pong Ball (1.50 in.).
Aug 1, 5:55 PM MDTHAIL 22 Sw Cheyenne, WYReport from mPING: Hen Egg (2.00 in.).
Aug 1, 5:56 PM MDTHAIL 1.752 E Warren Af Base, WY
Aug 1, 5:58 PM MDTHAIL 1.51 Sw Cheyenne, WYReport from mPING: Ping Pong Ball (1.50 in.).
Aug 1, 5:59 PM MDTHAIL 2.75Cheyenne, WY
Aug 1, 6:03 PM MDTHAIL 1.51 E Cheyenne, WYReport from mPING: Ping Pong Ball (1.50 in.).
Aug 1, 6:12 PM MDTHAIL 21 E Fox Farm-College, WYReport from mPING: Hen Egg (2.00 in.).
Aug 1, 6:12 PM MDTHAIL 2.51 E Cheyenne, WYReport from mPING: Tennis Ball (2.50 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:46 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-449 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WFUS55 KCYS 012342
TORCYS
WYC021-020015-
/O.NEW.KCYS.TO.W.0014.250801T2342Z-250802T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
542 PM MDT Fri Aug 1 2025

The National Weather Service in Cheyenne has issued a

* Tornado Warning for...
  South central Laramie County in southeastern Wyoming...

* Until 615 PM MDT.

* At 542 PM MDT, a severe thunderstorm capable of producing a tornado
  was located over Warren AFB, or near Cheyenne, moving east at 20
  mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Cheyenne, Warren AFB, Frontier Park, North Cheyenne, Ranchettes, 
  Fox Farm-College, and Cheyenne Regional Airport around 550 PM MDT.

Other locations impacted by this tornadic thunderstorm include Grass
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4107 10499 4125 10500 4131 10458 4117 10448
      4104 10457
TIME...MOT...LOC 2342Z 267DEG 17KT 4117 10490 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

KM
2 follow-up statements
242 
WWUS55 KCYS 012358
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
558 PM MDT Fri Aug 1 2025

WYC021-020015-
/O.CON.KCYS.TO.W.0014.000000T0000Z-250802T0015Z/
Laramie WY-
558 PM MDT Fri Aug 1 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL LARAMIE COUNTY...

At 557 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Cheyenne Regional Airport, or over Cheyenne, moving
east at 20 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Cheyenne, Ranchettes, and Fox Farm-College around 605 PM MDT.
  Laramie County Fairgrounds at Archer around 610 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4107 10492 4126 10494 4131 10458 4117 10448
      4104 10457
TIME...MOT...LOC 2357Z 267DEG 17KT 4117 10480 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

KM
776 
WWUS55 KCYS 020001
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
601 PM MDT Fri Aug 1 2025

WYC021-020015-
/O.CON.KCYS.TO.W.0014.000000T0000Z-250802T0015Z/
Laramie WY-
601 PM MDT Fri Aug 1 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTH
CENTRAL LARAMIE COUNTY...

At 601 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Cheyenne, moving east at 20 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Cheyenne and Ranchettes around 605 PM MDT.
  Laramie County Fairgrounds at Archer around 610 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4107 10492 4126 10494 4131 10458 4117 10448
      4104 10457
TIME...MOT...LOC 0001Z 267DEG 17KT 4117 10477 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

KM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Aug 1, 5:33 PM MDT, 9 minutes earlier. Its key messages:

  • There is a Slight Risk (Level 2 of 5) for severe weather Friday afternoon and evening east of the Laramie Range. All modes of severe weather are possible: hail, winds, tornadoes, and flash flooding.
  • There is a Marginal Risk of severe weather for Saturday, mainly across western Nebraska. Primary hazards look to be hail, wind, and flash flooding.
  • Drier and warmer conditions return mid-week and continue through the weekend.
Area forecast discussion, Aug 1, 5:33 PM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
533 PM MDT Fri Aug 1 2025

.KEY MESSAGES...

- There is a Slight Risk (Level 2 of 5) for severe weather
  Friday afternoon and evening east of the Laramie Range. All
  modes of severe weather are possible: hail, winds, tornadoes,
  and flash flooding.

- There is a Marginal Risk of severe weather for Saturday,
  mainly across western Nebraska. Primary hazards look to be
  hail, wind, and flash flooding.

- Drier and warmer conditions return mid-week and continue
  through the weekend.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 118 PM MDT Fri Aug 1 2025

Another day of severe weather expected across the region but
ingredients are a step above yesterday's leading to a bit more
concentrated threat of severe weather across the region.
Current mesoanalysis is showing another moist environment with
PWAT values of 0.8-1.2 inches, while severe parameters include
MUCAPE maxing out at 3500 J/kg near the WY/CO/NE borders, bulk
shear values of 25-30 knots, and effective SRH of 100-150 m2/s2.
This is leading to an environment supportive of large hail,
strong winds, and perhaps even an isolated tornado or two. With
supercell composites of 2-4 from the Laramie Range and
eastwards, it seems all but certain we should see some stronger
thunderstorms into the mid to later part of the afternoon and
evening, and the expectation is that we should see a severe
thunderstorm watch within the next few hours with strong to
severe activity likely through the evening hours. With some of
these storms dropping rainfall rates of 1-2+ inches per hour, a
flooding risk cannot be ruled out as well.

Moving overnight activity should wane after the sun sets or move
out of the region, leading to a quiet evening. Tomrorow's setup
remains similar as it has been the past several days with the
best moisture axis continuing to pivot a bit more south and
eastwards. While we'll still remain in at least a marginal risk
for stronger to severe storms for our easternmost zones, the
best threat should be just south of the WY/NE border. And this
becomes apparent in our RH values as afternoon minimums descend
back below 50% for our eastern zones, while western zones remain
entrenched in the teens to 20% range. CAMs show a bit more
scattered activity looking less potent compared to today's, but
enough instability should bring another risk of at least
isolated strong to severe storms.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 159 AM MDT Fri Aug 1 2025

Sunday onwards looks to be hotter and drier across much of the
region as an upper-level ridge move into the Intermountain West and
the moisture fetch from the Pacific Ocean dissipates with the
disruption from the ridge. 700mb temperatures will surge back into
the 17 to 20C range by mid-week, leading to much warmer temperatures
mid-week onwards as the ridge remains in place overhead. Wednesday
and Thursday look to be the hottest day of the week with low- to
upper-90s returning to much of the area as 700mb temperatures rise
into the 18 to 20C range once more. With the warmer and drier
conditions, fire weather concerns will return mid-week, especially
in locations that do not see rainfall over the next couple of days.
The next best chance for precipitation will be next weekend, as an
upper-level trough and subsequent 700mb low are progged to move into
the region. However, this is still over a week out and this
potential will likely change over the next several forecast
packages. Overall, looks like another hot and dry week for much of
southeast Wyoming and western Nebraska.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 538 PM MDT Fri Aug 1 2025

Storms will be mostly likely from KCYS and eastwards through
KBFF,KSNY, and KAIA. These storms could be strong to severe and
include very large hail, strong wind gusts, and even an
isolated tornado. Cloud bases may also drop back down to MVFR
status, alongside heavy rainfall bringing IFR visibility or
worse. Storms also possible all other sites, but should not be
as strong, particularly at KRWL/KLAR where any storm near these
sites will be brief and not likely to be severe. Decks should
then lift this evening, and some low clouds may be possible
tomorrow morning but the threat for low decks is less likely
compared to previous days.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...AM
LONG TERM...MM
AVIATION...CG
Hazardous weather outlook, Aug 1, 2:34 PM MDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
234 PM MDT Fri Aug 1 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-022045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
234 PM MDT Fri Aug 1 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- There is a Slight Risk (Level 2 of 5) for severe weather
  Friday afternoon and evening east of the Laramie Range. All
  modes of severe weather are possible: hail, winds, tornadoes,
  and flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

- There is a Marginal Risk of severe weather for Saturday,
  mainly across western Nebraska. Primary hazards look to be
  hail, wind, and flash flooding.

- Drier and warmer conditions return mid-week and continue
  through the weekend.

.Spotter information statement...

Spotter reports for severe weather and heavy rainfall are
encouraged.

In the hours before

Special weather statement, Aug 1, 2:09 PM MDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
209 PM MDT Fri Aug 1 2025

WYZ103-105-106-115-012045-
Shirley Basin WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-Laramie Valley WY-
209 PM MDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ALBANY COUNTY
THROUGH 245 PM MDT...

At 209 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wheatland Reservoir Number 3, or 37 miles north of Laramie, moving
east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sybille Canyon, Wheatland Reservoir Number 3, and Flying X Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4175 10574 4193 10575 4199 10533 4172 10531
TIME...MOT...LOC 2009Z 267DEG 12KT 4185 10565

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Aug 1, 4:30 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
430 PM MDT Fri Aug 1 2025

WYZ117-118-012300-
Central Laramie County WY-South Laramie Range Foothills WY-
430 PM MDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 500 PM MDT...

At 430 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rocking Star Ranch, or 12 miles northwest of Cheyenne, moving east at
10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cheyenne, Happy Valley, Federal, Rocking Star Ranch, Silver Sage
Estates, Ranchettes, Cheyenne Regional Airport, Warren AFB, Frontier
Park, North Cheyenne, and Fox Farm-College.

This includes Interstate 25 in Wyoming between mile markers 11 and
27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM MDT for southeastern
Wyoming.

&&

LAT...LON 4113 10510 4130 10513 4139 10481 4113 10475
TIME...MOT...LOC 2230Z 258DEG 8KT 4124 10499

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KM
Local storm report, Aug 1, 5:19 PM MDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
519 PM MDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     Hail             18 WNW Cheyenne         41.24N 105.11W
08/01/2025  M1.25 Inch       Laramie            WY   Trained Spotter

&&
Local storm report, Aug 1, 5:21 PM MDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
521 PM MDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     Tstm Wnd Gst     12 SSE Horse Creek      41.25N 105.09W
08/01/2025  M58 MPH          Laramie            WY   Trained Spotter

&&
Local storm report, Aug 1, 5:31 PM MDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
531 PM MDT Fri Aug 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Hail             13 W Cheyenne           41.15N 105.04W
08/01/2025  M1.25 Inch       Laramie            WY   Trained Spotter

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:02 PM MDTSpecial Weather StatementCYSGoshen28 min
Jul 31, 6:47 PM MDTSpecial Weather StatementCYSNiobrara28 min
Aug 1, 2:09 PM MDTSpecial Weather StatementCYSAlbany36 min
Aug 1, 3:08 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte20 min
Aug 1, 4:30 PM MDTSpecial Weather StatementCYSLaramie30 min
Aug 1, 4:52 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie38 min
Aug 1, 5:00 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie45 min
Aug 1, 5:09 PM MDTSevere Thunderstorm WarningCYSLaramie51 min
Aug 1, 5:30 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
Aug 1, 5:50 PM MDTAreal Flood AdvisoryCYSLaramie115 min

Nearby

Tornado Warnings in Wyoming, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.